advertisement
15 September 2010

Myth 2: it causes heavy bleeding

0

The IUS does not cause heavy bleeding. In fact, one of the benefits of the IUS is that it decreases menstrual bleeding and as such it has been registered by the Medicine's Control Council not only as a contraceptive but also as a treatment for heavy menstrual bleeding.

During the first three months after insertion of an IUS, women may experience an increased number of bleeding and spotting days. However, after that time the menstrual period will be significantly reduced or stop all together. In as many as 45% of cases, the menstrual period will disappear altogether.

 
NEXT ON HEALTH24X
advertisement

Read Health24’s Comments Policy

Comment on this story
0 comments
Comments have been closed for this article.

Live healthier

Contraceptives and you »

Scientists create new contraceptive from seaweed Poor long-term birth control training leads to 'accidents'

7 birth control myths you should stop believing

Will the Pill make you gain weight? Can you fall pregnant while breastfeeding? We bust seven common myths about birth control.

Your digestive health »

Causes of digestive disorders 9 habits that could hurt your digestive system

Your tummy rumblings might help diagnose bowel disorder

With the assistance of an 'acoustic belt', doctors can now determine the cause of your tummy troubles.